Alert archive / Kentucky / Flash Flood Warnings in 2014
Flash Flood Warning 26, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Aug 20, 2014, 6:57 PM EDT for 4 counties in Kentucky. It was in force for 6 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2014, 6:57 PM EDT (22:57 UTC)
- Expired
- Aug 21, 2014, 1:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, KY, Leslie County, KY, Owsley County, KY, Perry County, KY
The radar
The Jackson,KY radar (KJKL), 38 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 7:20 PM EDT | FLASH FLOOD | Krypton, KY | FLASH FLOODING ON HIGHWAY 541 IN FRONT OF BIG WILLARD CHURCH OF CHRIST. REPORT FROM PHOTO POSTED TO WYMT FACEBOOK PAGE. |
| Aug 20, 7:30 PM EDT | FLASH FLOOD | 4 Nnw Avawam, KY | FLASH FLOODING ALONG BIG WILLARD ROAD IN BUSY. REPORT FROM VIDEO POSTED TO WYMT FACEBOOK PAGE. |
| Aug 20, 7:45 PM EDT | FLOOD | Cutshin, KY | BRIDGES WASHED OUT ALONG POLLS CREEK STRANDING PEOPLE CREEK SIDE. |
| Aug 20, 7:45 PM EDT | FLOOD | Wooton, KY | HWY 1807 CLOSED DUE TO HIGH WATER FROM WOOTON CREEK COVERING ROADWAY. |
| Aug 20, 7:45 PM EDT | FLASH FLOOD | Chavies, KY | CREEK OUT OF ITS BANKS AND FLOODING PROPERTY AT DAVIDSON CHURCH. REPORT FROM VIDEO POSTED TO WYMT FACEBOOK PAGE. |
| Aug 20, 8:00 PM EDT | FLASH FLOOD | Krypton, KY | SEVERAL PEOPLE WERE TRAPPED IN THE BIG WILLARD SCHOOL DUE TO FLASH FLOODING. |
| Aug 20, 9:00 PM EDT | FLASH FLOOD | Bulan, KY | FLASH FLOODING WAS REPORTED ALONG BULAN HINER ROAD AT 9 PM. |
| Aug 20, 9:30 PM EDT | FLOOD | 2 Nw Hazard, KY | FLOOD WATERS WERE UP TO THE DOORS OF CARS ALONG OLD HIGHWAY 80 WEST NEAR COMBS. |
| Aug 20, 10:57 PM EDT | FLASH FLOOD | Wooton, KY | KENTUCKY HIGWAY 80 AND WOOTEN ROAD ARE CLOSED DUE TO HIGH WATER FROM WOOTON CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
562
WGUS53 KJKL 202257
FFWJKL
KYC051-131-189-193-210500-
/O.NEW.KJKL.FF.W.0026.140820T2257Z-140821T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
657 PM EDT WED AUG 20 2014
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN CLAY COUNTY IN SOUTHEAST KENTUCKY...
NORTHERN LESLIE COUNTY IN SOUTHEAST KENTUCKY...
PERRY COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 100 AM EDT THURSDAY
* AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR ESTIMATES THAT ONE AND ONE HALF AND
TWO INCHES HAD FALLEN ACROSS NORTHERN PARTS OF CLAY COUNTY AND
ALONG THE PERRY AND LESLIE COUNTY LINE FROM NEAR TOULOUSE SOUTH
AND SOUTHEAST TO NEAR AVAMAN...WOOTEN AND FREW. THUNDERSTORMS
WITH HEAVY RAIN CONTINUE TO TRAIN ACROSS THESE AREAS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HAZARD...HYDEN...MANCHESTER...ADD...AMMIE...AVAWAM...BARCREEK...
BEAR BRANCH...BERNICE...BIG CREEK...BIG ROCK...BOBS FORK...
BRUTUS...BUCKHORN...BUCKHORN LAKE S.P....BULAN...BURNING SPRINGS...
CHAVIES...CHESTNUTBURG...CINDA...CONFLUENCE...CORNETTSVILLE...
CUTSHIN...DAISY...DALEY...DIABLOCK...DICE...DRYHILL...ENLINE AND
FALL ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3711 8339 3713 8389 3729 8382 3734 8374
3734 8368 3736 8366 3732 8358 3738 8345
3734 8339 3737 8336 3736 8336 3741 8325
3730 8311 3724 8312 3725 8307 3722 8305
3720 8300 3713 8306 3709 8305 3701 8315
$$
PELTON2 follow-up statements
621
WGUS73 KJKL 210143
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
943 PM EDT WED AUG 20 2014
KYC051-189-210151-
/O.CAN.KJKL.FF.W.0026.000000T0000Z-140821T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OWSLEY KY-CLAY KY-
943 PM EDT WED AUG 20 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN CLAY AND
SOUTHEASTERN OWSLEY COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3711 8339 3712 8352 3719 8352 3721 8350
3723 8353 3725 8351 3729 8356 3733 8355
3738 8345 3734 8339 3737 8336 3741 8325
3730 8311 3724 8312 3725 8307 3722 8305
3720 8300 3713 8306 3709 8305 3701 8315
$$
KYC131-193-210500-
/O.CON.KJKL.FF.W.0026.000000T0000Z-140821T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LESLIE KY-PERRY KY-
943 PM EDT WED AUG 20 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR PERRY AND NORTHERN
LESLIE COUNTIES UNTIL 100 AM EDT...
AT 936 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL HAD ENDED ACROSS THE WARNED
AREA. HOWEVER...RUNOFF FROM THE RADAR ESTIMATED TWO TO THREE INCHES
OF RAIN THAT FELL IN WESTERN AND NORTHERN PERRY COUNTY AND EASTERN
SECTIONS OF LESLIE COUNTY CONTINUES.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL LIKELY CAUSE CONTINUED
FLASH FLOODING TO OCCUR IN SOME LOCATIONS. SOME LOCATIONS THAT ARE
EXPERIENCING OR MAY STILL EXPERIENCE FLASH FLOODING INCLUDE BUT ARE
NOT LIMITED TO...HAZARD...HYDEN...AVAWAM...BIG FORK...BIG
ROCK...BOBS FORK...BUCKHORN...BUCKHORN LAKE S.P....BULAN...
CHAVIES...CINDA...CONFLUENCE...CORNETTSVILLE...CUTSHIN...DAISY...
DALEY...DIABLOCK...DICE...DRYHILL...FREW...GAYS CREEK...HOSEA...
JEFF...KALIOPI...KRYPTON...LAMONT...LEATHERWOOD...MOSLEY BEND...SAUL
AND SHOAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3711 8339 3712 8352 3719 8352 3721 8350
3723 8353 3725 8351 3729 8356 3733 8355
3738 8345 3734 8339 3737 8336 3741 8325
3730 8311 3724 8312 3725 8307 3722 8305
3720 8300 3713 8306 3709 8305 3701 8315
$$
PELTON009
WGUS73 KJKL 210501
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
101 AM EDT THU AUG 21 2014
KYC131-193-210516-
/O.EXP.KJKL.FF.W.0026.000000T0000Z-140821T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LESLIE KY-PERRY KY-
101 AM EDT THU AUG 21 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR PERRY AND NORTHERN
LESLIE COUNTIES HAS BEEN ALLOWED TO EXPIRE...
...FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL LESLIE COUNTY
UNTIL 4 AM EDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3711 8339 3712 8352 3719 8352 3721 8350
3723 8353 3725 8351 3729 8356 3733 8355
3738 8345 3734 8339 3737 8336 3741 8325
3730 8311 3724 8312 3725 8307 3722 8305
3720 8300 3713 8306 3709 8305 3701 8315
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 4:51 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 20, 4:51 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 451 PM EDT WED AUG 20 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 452 PM EDT WED AUG 20 2014 A CHALLENGING FORECAST. TAIL END OF FRONTAL ZONE...BOUNDARY EVIDENT ACROSS THE MID WEST IS SHIFTING EASTWARD LATE THIS AFTERNOON. THIS FEATURE WILL PLAY A MAJOR ROLE IN OUR WEATHER OVER THE NEXT SEVERAL DAYS. BUILDING RIDGE OF HIGH PRESSURE ALOFT AND TO OUR WEST WILL CONTINUE TO FORCE THIS BOUNDARY TO THE EAST OVER THE NEXT 18 TO 24 HOURS. THIS BOUNDARY WILL BECOME INCREASINGLY ALIGNED WITH MID AND UPPER LEVEL FLOW PATTERNS AND BECOME STATIONARY ACROSS THE MID OHIO VALLEY REGION. THEREAFTER IT SERVES AS A FOCUS FOR CONVECTION AND THE OCCASIONAL CONVECTIVE COMPLEX OF STORMS. ATTM IT APPEARS AT LEAST PART OF OUR AREA WILL FEEL THE EFFECTS OF WEAK IMPULSES OF ENERGY RIDING OVER AND DROPPING DOWN ALONG THE EAST SIDE OF THE RIDGE AXIS. SHORT TERM HIGH RESOLUTION MODELS HAVE NOT BEEN MUCH HELP AND HAVE BEEN SLOW TO CATCH UP WITH REALITY. GFS HAS PERFORMED DECENTLY THROUGH THE FIRST 6 TO 8 HOURS THOUGH AND LEANED TOWARDS ITS SOLUTION FOR THE SHORT TERM PORTION OF THE FORECAST. ACTIVITY ASSOCIATED WITH UPSTREAM STORM COMPLEX WEAKENED AS EXPECTED. BUT CONVECTION HAS REFIRED ALONG AND AHEAD OF THE COLD POOL IN VERY UNSTABLE AIR MASS. RAMPED POPS UP FOR THE LATE AFTERNOON AND EARLY EVENING TIME FRAME FOR CONVECTION ENTERING FROM THE WEST AND ACTIVITY THAT HAS DEVELOPED ACROSS THE SOUTH OUT AHEAD OF THE MAIN LINE. SEVERAL OF THESE STORMS HAVE BEEN PRODUCING SEVERE WEATHER. CONSEQUENTLY A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR AREAS GENERALLY ALONG AND WEST OF THE DANIEL BOONE NATIONAL FOREST UNTIL 11 PM. WITH THE SURFACE BOUNDARY SHIFTING TO THE EAST ACROSS OUR AREA...LEFT AT LEAST A CHANCE POP IN PLACE FOR THE OVERNIGHT PERIOD. BOUNDARY SHOULD BE JUST TO OUR EAST BY TOMORROW...SO LEFT HIGHEST POPS IN OUR EAST...LOWER TO OUR WEST. ALSO THURSDAYS TEMP GRADIENT SHOULD BE SIGNIFICANT FROM WEST TO EAST ACROSS THE AREA DUE TO PRECIP COOLED AIR AND INCREASED CLOUDINESS IN THE EAST. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 452 PM EDT WED AUG 20 2014 STOUT UPPER LEVEL RIDGE WILL BUILD OVER THE REGION DURING THE PERIOD. A BIT OF UNCERTAINTY HAS BEEN INTRODUCED...ESPECIALLY WITH TEMPS... AS MODELS INDICATE THE CORE OF THE UPPER RIDGE WILL BE JUST TO OUR WEST NOW WITH THE THERMAL RIDGE REMAINING TO OUR WEST AS WELL. SO... TEMPERATURES WERE REDUCED A BIT...BUT IT IS STILL GOING TO BE WARM AND VERY MUGGY WITH DEW POINTS IN THE 70S THROUGH MOST OF THE PERIOD. THIS JUICY AIR MASS ALONG WITH A WEAK FRONT IN THE AREA THROUGH THE PERIOD WILL RESULT IN THUNDERSTORM CHANCES EACH PERIOD. THE BEST CHANCES (40 TO 50 PERCENT RANGE) WILL BE ON FRIDAY AND SATURDAY AS NORTHWEST FLOW WILL BE IN PLACE ALOFT PUTTING US IN THE PRIME LOCATION FOR MCS ACTIVITY IN ADDITION TO THE NORMAL DIURNAL BASED ACTIVITY. THE UPPER RIDGE WILL THEN BUILD NORTH SO POPS WILL DECREASE A BIT INTO EARLY NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 215 PM EDT WED AUG 20 2014 VERY JUICY AIR IN THE BOUNDARY LAYER IS RESPONSIBLE FOR LOW SC FIELD IN PLACE ACROSS THE AREA. CIGS HAVE GENERALLY BEEN WITHIN THE MVFR THRESHOLDS. WITH MIXING AND INCREASED HEATING...CLOUD BASE OF CU/SC FIELD SHOULD RISE JUST A BIT THROUGH THE AFTERNOON. OTHERWISE CONFIDENCE IS LOW ON EXACTLY HOW UPSTREAM STORM COMPLEX OVER IL/IN WILL AFFECT OUR AREA. MODEL GUIDANCE SUGGEST THE SYSTEM WILL FALL APART BEFORE ACTIVITY REDEVELOPS LATER TONIGHT ALONG A SURFACE FRONTAL BOUNDARY THAT WILL TRANSIT OUR AREA. FOLLOWED THIS TRAIN OF THOUGHT PRETTY CLOSELY FOR THE FORECAST. IN ADDITION...GUIDANCE IS HITTING FOG ACROSS THE AREA PRETTY HARD TONIGHT. BUT WITH EXTENSIVE CLOUD COVER MOVING BACK INTO THE AREA TENDENCY WAS TO GO MORE OPTIMISTIC. VERY WEAK UPPER LEVEL DISTURBANCE WILL APPROACH BETWEEN 06 AND 12Z...AND BE THE CATALYST FOR THE AFOREMENTIONED RENEWED CONVECTIVE THREAT. THEREAFTER...THE SURFACE FRONTAL BOUNDARY WILL BECOME STATIONARY TO OUR EAST AND BECOME THE FOCUS OF ADDITIONAL SHOWERS AND THUNDERSTORMS OVER THE NEXT SEVERAL DAYS. WINDS WILL BE LIGHT AND GENERALLY FROM THE WEST SOUTHWEST THROUGH THE FORECAST PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...RAY LONG TERM...ABE AVIATION...GEOGERIAN/RAY
Hazardous weather outlook, Aug 20, 4:37 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 437 PM EDT WED AUG 20 2014 KYZ050-051-058>060-068-069-079-080-083>088-108-111-112-114>117- 211100- MONTGOMERY-BATH-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI- LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-WOLFE-LEE-BREATHITT- OWSLEY-PERRY-CLAY-LESLIE- INCLUDING THE CITIES OF...MOUNT STERLING...OWINGSVILLE...IRVINE... STANTON...FRENCHBURG...MOUNT VERNON...MCKEE...SOMERSET...LONDON... MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...CAMPTON...BEATTYVILLE...JACKSON... BOONEVILLE...HAZARD...MANCHESTER...HYDEN 437 PM EDT WED AUG 20 2014 ...SEVERE THUNDERSTORM WATCH 468 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SOME THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES THURSDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE REQUESTED TO REPORT ANY HAIL AND DAMAGE FROM WINDS. KYZ044-052-104-106-107-109-110-113-118>120-211100- FLEMING-ROWAN-ELLIOTT-MORGAN-JOHNSON-MAGOFFIN-FLOYD-KNOTT-LETCHER- MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOREHEAD...SANDY HOOK... WEST LIBERTY...PAINTSVILLE...SALYERSVILLE...PRESTONSBURG...HINDMAN... WHITESBURG...INEZ...PIKEVILLE 437 PM EDT WED AUG 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES THURSDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RAY
In the hours before
Special weather statement, Aug 20, 6:20 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 620 PM EDT WED AUG 20 2014 KYZ079-080-083>088-116-117-202315- MCCREARY-PULASKI-WAYNE-WHITLEY-LAUREL-KNOX-LESLIE-BELL-CLAY-HARLAN- 620 PM EDT WED AUG 20 2014 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 715 PM EDT WEDNESDAY EVENING... KNOX... SOUTHERN LESLIE... MCCREARY... SOUTHERN PULASKI... WAYNE... WHITLEY... NORTHERN BELL... SOUTHERN CLAY... WESTERN HARLAN AND SOUTHERN LAUREL. AT 619 PM EDT...A STRONG THUNDERSTORM WAS LOCATED ALONG A LINE EXTENDING FROM MANCHESTER TO BARBOURVILLE TO 10 MILES NORTHWEST OF WILLIAMSBURG TO 9 MILES NORTH OF WHITLEY CITY TO WHITLEY CITY TO 13 MILES SOUTHEAST OF MONTICELLO TO MONTICELLO...MOVING SOUTHEAST AT 40 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PLANK AROUND 625 PM EDT...BURFIELD AROUND 630 PM EDT...GRIFFIN AROUND 635 PM EDT...GREAT MEADOWS CAMPSITES AROUND 640 PM EDT...MOZELLE AROUND 645 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY. PELTON
Local storm report, Aug 20, 6:26 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
626 PM EDT WED AUG 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG MONTICELLO 36.84N 84.85W
08/20/2014 WAYNE KY 911 CALL CENTER
PART OF A BOAT STORAGE BUILDING WAS BLOWN AWAY WEST OF
HWY 82
&&
JVOGTMILSpecial weather statement, Aug 20, 6:35 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 635 PM EDT WED AUG 20 2014 KYZ086>088-108>118-120-202330- KNOTT-KNOX-LESLIE-LETCHER-MAGOFFIN-OWSLEY-PERRY-PIKE-WOLFE-LEE-BELL- BREATHITT-CLAY-FLOYD-HARLAN- 635 PM EDT WED AUG 20 2014 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 730 PM EDT WEDNESDAY EVENING... KNOTT... NORTHEASTERN KNOX... LESLIE... LETCHER... SOUTHEASTERN MAGOFFIN... EASTERN OWSLEY... PERRY... SOUTHWESTERN PIKE... SOUTH CENTRAL WOLFE... EASTERN LEE... NORTHEASTERN BELL... BREATHITT... EASTERN CLAY... SOUTHERN FLOYD AND HARLAN. AT 635 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM FJACKSON TO HYDEN TO 12 MILES WEST OF HARLAN...MOVING SOUTHEAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...KECK AROUND 640 PM EDT...KRAGON AROUND 645 PM EDT...NOCTOR AROUND 650 PM EDT... STEVENSON AROUND 655 PM EDT...SIKES AROUND 700 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY. PELTON
Special weather statement, Aug 20, 6:38 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 638 PM EDT WED AUG 20 2014 KYZ044-051-052-058>060-069-106-108-109-111-112-114-115-202315- MENIFEE-POWELL-ROWAN-BATH-ESTILL-FLEMING-JACKSON-MAGOFFIN-MORGAN- OWSLEY-PERRY-WOLFE-LEE-BREATHITT- 638 PM EDT WED AUG 20 2014 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 715 PM EDT WEDNESDAY EVENING... EASTERN JACKSON... EXTREME WEST CENTRAL MAGOFFIN... MENIFEE... WESTERN MORGAN... OWSLEY... WEST CENTRAL PERRY... EASTERN POWELL... SOUTHWESTERN ROWAN... WOLFE... LEE... SOUTHEASTERN BATH... WESTERN BREATHITT... SOUTHEASTERN ESTILL AND SOUTHEASTERN FLEMING. AT 638 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF MOREHEAD TO 7 MILES SOUTH OF FRENCHBURG TO 8 MILES WEST OF CAMPTON TO 7 MILES WEST OF BEATTYVILLE TO 9 MILES NORTHEAST OF LONDON...MOVING SOUTHEAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ZILPO AROUND 645 PM EDT...BANGOR AROUND 650 PM EDT...PARAGON AROUND 655 PM EDT... ZAG AROUND 700 PM EDT...DEHART AROUND 705 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT LIGHTNING IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY. PELTON
Local storm report, Aug 20, 6:51 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
651 PM EDT WED AUG 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD MONTICELLO 36.84N 84.85W
08/20/2014 WAYNE KY LAW ENFORCEMENT
WATER OVER MAIN STREET IN MONTICELLO. VEHICLES STALLED
WITH WATER REPORTED TO THE TOP OF TIRES.
&&
JVOGTMILLocal storm report, Aug 20, 6:56 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
656 PM EDT WED AUG 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND DMG MARSHES SIDING 36.74N 84.48W
08/20/2014 MCCREARY KY TRAINED SPOTTER
A TRAINED SPOTTER REPORTED THAT MULTIPLE TREES HAD BEEN
BLOWN DOWN ALL OVER THE COUNTY. THERE WERE ALSO SOME
POWER OUTAGES REPORTED THAT COULD HAVE BEEN CAUSED BY
EITHER THUNDERSTORM WIND GUSTS OR LIGHTNING STRIKES.
&&
ARThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 3:03 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel | 27 min |
| Aug 20, 3:24 PM EDT | Severe Thunderstorm Warning | JKL | Harlan | 40 min |
| Aug 20, 3:42 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox | 33 min |
| Aug 20, 4:26 PM EDT | Severe Thunderstorm Warning | JKL | Bell | 34 min |
| Aug 20, 4:29 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson | 31 min |
| Aug 20, 5:16 PM EDT | Severe Thunderstorm Warning | JKL | Jackson, Rockcastle | 44 min |
| Aug 20, 5:22 PM EDT | Areal Flood Advisory | JKL | Jackson, Laurel, Pulaski, Rockcastle | 2 hr |
| Aug 20, 5:33 PM EDT | Severe Thunderstorm Warning | JKL | Wayne | 42 min |
| Aug 20, 5:34 PM EDT | Severe Thunderstorm Warning | JKL | Jackson, Laurel, Rockcastle | 26 min |
| Aug 20, 5:57 PM EDT | Areal Flood Advisory | JKL | Wayne | 3 hr |
| Aug 20, 6:00 PM EDT | Severe Thunderstorm Warning | JKL | Leslie, Letcher, Perry | 27 min |
| Aug 20, 6:00 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Lee, Owsley | 30 min |
| Aug 20, 6:06 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson | 24 min |
| Aug 20, 6:11 PM EDT | Flash Flood Warning | JKL | Wayne | 6 hr |
| Aug 20, 6:20 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Wayne, Whitley | 40 min |
| Aug 20, 6:46 PM EDT | Areal Flood Advisory | JKL | Bell, Knox, McCreary, Wayne, Whitley | 6 hr |
| Aug 20, 6:48 PM EDT | Flash Flood Warning | JKL | Whitley | 4 hr |
| Aug 20, 6:56 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, Whitley | 27 min |
| Aug 20, 7:10 PM EDT | Flash Flood Warning | JKL | Harlan, Knott, Letcher, Perry | 6 hr |
Nearby
Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.